Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 14, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jan 4, 2000, 12:23 AM CST for Bibb County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2000, 12:23 AM CST (06:23 UTC)
- Expired
- Jan 4, 2000, 12:55 AM CST
- In force
- 32 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Bibb County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBHM 040623 SVRBHM ALC007-040655- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1223 AM CST TUE JAN 4 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED...A * SEVERE THUNDERSTORM WARNING FOR... BIBB COUNTY...IN CENTRAL ALABAMA... * UNTIL 1255 AM CST. * AT 1222 AM CST... WEATHER RADAR SHOWED A SEVERE THUNDERSTORM... OVER CENTRAL BIBB COUNTY MOVING NORTHEAST AT 30 MPH. GO INSIDE A STURDY BUILDING...AND STAY AWAY FROM WINDOWS! A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN...AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE...OR NO ADVANCE WARNING. WHEN THUNDERSTORMS ARE OCCURRING... PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 3:36 PM CST, 8 hours 47 minutes earlier.
Area forecast discussion, Jan 3, 3:36 PM CST, 8 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 300 PM CST MON JAN 3 2000 MODELS IN GENERAL AGREEMENT WITH FULL LATITUDE TROUGH MOVING ACROSS FA THROUGH THE PERIOD WITH STRONG SHORT WAVES RIDING AROUND THE BASE. STRONG SOUTHERLY WINDS HAVE PUMPED GULF MOISTURE ACROSS THE FA WITH DEW POINTS INTO THE 60S AREAWIDE. LARGE SCALE LIFT...INCREASING WINDS AT NEARLY ALL LEVELS...AND SHEAR/HELICITY VALUES SHOULD LEAD TO WATCH ACROSS W AND NW AL BY THIS EVENING...WORDED ZONES FOR POSSIBLE SEVERE. THE MODELS SLIGHTLY DIFFER ON THE INSTABILITY PARAMETERS AND HAVE NOT HANDLED TO WELL PREVIOUS RUNS...BUT BELIEVE STRONG STORMS ARE POSSIBLE AT LEAST AS FAR EAST AS I-65 AND N OF I-20 OVERNIGHT. FRONT SHOULD BE NEAR A CHA-BHM-MOB LINE BY 12Z TUE. THEREFORE TEMPS A BIG PROBLEM. WENT ABOVE MOS ON LOWS MOST PLACES. TEMPS SHOULD BE STEADY OR FALLING AS STRONG COLD AIR ADVECTION MOVES IN BEHIND FRONT TUE. PRELIM NUMBERS... HSV EB 050/050 024/041 029 75+300 BHM EB 055/055 025/046 030 75+300 MGM WB 061/062 029/050 030 757600= .BHM...NONE.
In the hours before
Special weather statement, Jan 3, 9:18 PM CST, 3 hours 5 minutes before
ALZ001>003-040350- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 918 PM CST MON JAN 3 2000 THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN ALABAMA ...LAUDEFRDALE... COLBERT... FRANKLIN A COLD FRONT HAS MOVED THROUGH THE AREA AND THE THREAT OF SEVERE WEATHER HAS ENDED.
Special weather statement, Jan 3, 10:11 PM CST, 2 hours 12 minutes before
ALZ011-040430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1011 PM CST MON JAN 3 2000 THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN ALABAMA ...MARION THE COLD FRONT HAS MOVED EAST OF THE AREA AND THE SEVERE THREAT HAS ENDED.
Special weather statement, Jan 3, 11:48 PM CST, 35 minutes before
ALZ006-007-013-022-040610- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1148 PM CST MON JAN 3 2000 THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN ALABAMA . ...MADISON... MORGAN... FAYETTE... PICKENS THE COLD FRONT HAS MOVED THROUGH THE AREA AND THE SEVERE WEATHER THREAT HAS ENDED.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 6:02 PM CST | Severe Thunderstorm Warning | BMX | Franklin, Marion | 28 min |
| Jan 3, 6:37 PM CST | Severe Thunderstorm Warning | BMX | Colbert, Franklin | 23 min |
| Jan 3, 6:44 PM CST | Severe Thunderstorm Warning | BMX | Hale, Tuscaloosa | 31 min |
| Jan 3, 6:53 PM CST | Severe Thunderstorm Warning | BMX | Jackson, Madison | 37 min |
| Jan 3, 9:38 PM CST | Severe Thunderstorm Warning | BMX | Limestone | 32 min |
| Jan 3, 9:54 PM CST | Severe Thunderstorm Warning | BMX | Madison | 46 min |
| Jan 3, 10:52 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 48 min |
| Jan 3, 11:00 PM CST | Severe Thunderstorm Warning | BMX | Walker | 50 min |
| Jan 3, 11:56 PM CST | Severe Thunderstorm Warning | BMX | Jackson | 34 min |
| Jan 4, 12:14 AM CST | Severe Thunderstorm Warning | BMX | Jefferson | 46 min |
| Jan 4, 12:41 AM CST | Severe Thunderstorm Warning | BMX | Perry | 49 min |
| Jan 4, 1:10 AM CST | Severe Thunderstorm Warning | BMX | Bibb | 35 min |
| Jan 4, 1:54 AM CST | Severe Thunderstorm Warning | BMX | Talladega | 31 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.